Yeungnam Univ J Med.  2006 Dec;23(2):221-226. 10.12701/yujm.2006.23.2.221.

A Case of Gefitinib (Iressa(R))-associated Tumor Lysis Syndrome in Adenocarcinoma of the Lung

Affiliations
  • 1Department of Internal Medicine, College of Medicine, Yeungnam University, Daegu, Korea. jhchn@med.yu.ac.kr

Abstract

The tumor lysis syndrome has been described as biochemical disturbances associated with rapid destruction of tumor cells and subsequent synchronized massive release of cellular breakdown products sufficient to overwhelm excretory mechanisms and the body's normal reutilization capacity. The cardinal signs of the tumor lysis syndrome are hyperkalemia, hyperphosphatemia, hypocalcemia and hyperuricemia. Gefitinib (Iressa) is an oral, selective epidermal growth factor receptor (EGFR) inhibitor that has activity in female, non-smoker and non-small cell lung cancer with an EGFR mutation. Gefitinib is a well tolerated drug with few side effects. It has been associated with skin rash, diarrhea, nausea, a decrease in liver function and interstitial lung disease. However, there is no prior report of the tumor lysis syndrome associated with gefitinib. We report a case of a 54 year-old woman who developed tumor lysis syndrome that might have been induced by gefitinib after the treatment of adenocarcinoma of lung with an EGFR mutation.

Keyword

Gefitinib; Adenocarcinoma; Epidermal Growth Factor Receptor Mutation; Tumor Lysis Syndrome
Full Text Links
  • YUJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr